MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Codes Use of Device Problem (1670); Device Displays Incorrect Message (2591); Fail-Safe Problem (2936)
Health Effect - Clinical Codes Hyperglycemia (1905); Lethargy (2560)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging the patient experienced hyperglycemia while on insulin pump therapy evidenced by blood glucose (bg) measuring 547mg/dl with drowsiness.The patient alleged that elevation occurred from receiving call service alarm (064) due to blockage in tubing.The patient reports being out of cartridges and was re-using them.Customer technical support (cts) was unable to complete troubleshooting of the call service alarm at the time of the initial call.A follow up call by cts to complete troubleshooting was done.At that time the reporter alleged patient was hospitalized for the high bg issue.The reporter was unable to provide any details of the hospitalization.No further troubleshooting of the pump was able to be completed.An additional attempt was made to complete troubleshooting but was unsuccessful.This complaint is being reported for alleged hyperglycemia associated with pump use for which it was determined that diabetes management related to the lack of proper supplies as well as training misuse associated with the re-use of single-use supplies which may have been associated with the occlusion during the prime step as indicated by the call service 064 alarm were contributing factors.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8004275
Report Number2531779-2018-18778
Device Sequence Number16250305
Product Code LZG
UDI-Device Identifier10840406100990
UDI-Public10840406100990
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age17 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age77 YR
Patient Weight156